PT on the Net Research

Cancer Medication and Weight Gain


Question

I have an 82 year old client that is fighting prostate cancer.  He has gained about 20 pounds since he started taking medications (Lupron) that specifically say that weight gain is a side effect to the treatment.  He declares that all prostate cancer medications have the weight gain side effect.  He wants to lose that extra 20 pounds, but I fear that it is like swimming upstream in a very strong current. His diet seems to be fine (from what he tells me), I am encouraging him to get more cardio in his week...but basically I am wondering if anyone knows what to do in any situation where a medication causes weight gain, what can be done in these cases?

Answer

I've read your question and would like to offer the following advice to you:

  1. Most people don't know this yet, for a number of political/medical reasons, but Prostate Specific Antigen (PSA) was found by research to be an indicator of fungal infection of the prostate. Specific markers were addressed in the research but I'm in Copenhagen lecturing and am unfortunately, thousands of miles from my library. That said, I can recommend that you read two books on this very important topic. the first is The Fungus Link by Doug Kauffman, and the second is his book on Cancer, which, if I recall correctly is titled Cander.
  2. Following Doug Kauffman's lead, I've put all my prostate patients on anti-fungal an diet, as outlined by Kauffman in his book The Fungus Link. This has worked very well when the patient sticks to the diet. Unfortunately, some people value their cookies, cakes and sweets more than they value their prostate, and in come cases, their life!
  3. I highly recommend you get his books, which may be available from my institute (see www.chekinstitute.com). Study them and apply the anti-fungal diet to you client.
  4. Get Mosby's Drug Check software. Look up the side effects of any and all drugs all your clients are on, for your safety and theirs. You will be SHOCKED at the symptom profile of most of these co-called beneficial drugs! Look carefully at the drug reports because it is VERY common to have clients who present with multiple physical (and physiological) symptoms that are related to drug dose and duration as well as side effect in general.
  5. If you follow the principles of healthy living outlined in my book How To Eat, Move and Be Healthy!, coupling my four day rotation diet with Kauffman's anti-fungal diet, your client should improve rapidly. You will need to have him stay in close contact with his physician because the effects of any medical drug become more pronounced as the body becomes more healthy. With increased health and vitality often comes increased "side effects from drugs", potentially clouding a client/patients judgement as to the origin of their symptoms; often they think the new diet is making them ill, yet when evaluating their symptoms, they again, are very commonly exaggerations of their listed drug symptoms.
  6. With regard to weight gain secondary to drug use. I would not recommend that you try to combat that with anything other than sound health principles. I do not recommend that you address this issue with steady state cardio training unless mix the training into several small blocks of training that change the modality each 1-5 minutes. Performing steady state cardio typically elevates glucocorticoids, encouraging a stress response in the body, inclusive of decreased Sig IgA populations in any and all mucus membrane lined orifices or regions, such as the mouth, nose, eyes, and entire digestive tract. The prostate is sure to follow suit. Your best bet is to try and create short bursts of manageable stress on the client's body, having a similar effect to short sprints or resistance training. This need not be more stressful than ideal for an 82 year old client. Simply mix up the routine and don't do steady state work and don't go longer than about 25:00 in a given session in total. You can look in my book in the chapter titled "Stress" and you will see related charts and diagrams regarding the inverse relationship between stress hormones and the anabolic hormones (and many immune regulating hormones such as DHEA). If you can switch to a short circuit workout style, operating on a work hard, rest hard principle, I'm confident that you will be supporting the body much more favorably. Couple that with an anti-fungal diet, rotation diet and an open minded physician and you will have an elated 82 year old man with a shrinking prostate!